MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. INTELLIS¿; Stimulator, Spinal-Cord, Totally Implanted For Pain Relief

MEDTRONIC PUERTO RICO OPERATIONS CO. INTELLIS¿; Stimulator, Spinal-Cord, Totally Implanted For Pain Relief
Model Number 977118
Medical Device Problem Codes Intermittent Continuity (1121); High impedance (1291)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 04/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a manufacturer's representative (rep) regarding an implantable neurostimulator.The rep reported that the patient (pt) had an older lead and extension since 2008 and since the pt's battery replacement in (b)(6) 2026.Then, rep noticed the pt had all elevated impedances on the cervical lead, the 3778 lead, and the healthcare provider (hcp) decided to surgically replace the lead in (b)(6) 2026.When the healthcare provider (hcp) tested the lead inter-op, the lead impedances were fine and came back within range, so lead was never replaced.Pt complained of a lack of coverage, so rep had been reprogramming patient.Now, however, pt had adequate coverage, but pt said they had been getting "spikes in stimulation" that were annoying and not consistent based on position or the group the pt was in.Pt would be sitting and the stimulation would ramp up to a high level where it got uncomfortable and then go back down.Pt said the spikes were random and not associated with a certain position and happened in several positions randomly.The rep checked impedances on both leads and said the impedance values were fine, but one of the impedances was a little high on the cervical lead.The rep did not understand why they were getting spikes in stimulation.Pt had 1 program for their cervical lead and a second program for the lumbar lead.Agent suggested trying to play around with rate to see if balance could be achieved between coverage without spikes.Tss also suggested running positional impedance testing to see if impedance values significantly changed.Additional information was received from the manufacturer representative (rep).The rep clarified that in april, the patient (pt) underwent a battery replacement.During the replacement, the cervical lead had bad connections despite trouble shooting therefore the lead was not functioning at all.This resulted in a lead revision in (b)(6) 2026.Once the leads were wiped, connections were good and no lead replacement was needed.It was not until then that they pt expressed changes in coverage.Stimulation spikes were reports august 25, 2026.The one high impedance had been present for years.The rep stated reprogramming and a lead revision would be done if required.Additional information was received from the manufacturer representative (rep).The rep stated they were present at the lead revision on (b)(6) 2026.The rep stated that as of now, the patient (pt) and healthcare provider (hcp) want to continue reprogramming to see if the issue could be resolved.If they cannot resolve the issue with reprogramming, the pt may consider a lead revision.
 
Additional Manufacturer Narrative
Continuation of d10: product id 3778-60 lot# serial# (b)(6).Implanted: (b)(6) 2008.Explanted: product type lead section d information references the main component of the system.Other relevant device(s) are: product id: 3778-60, serial/lot #: (b)(6), ubd: 02-jul-2012, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
INTELLIS¿
Common Device Name
Stimulator, Spinal-Cord, Totally Implanted For Pain Relief
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50805305
Report Number3004209178-2026-15772
Device Sequence Number20993655
Product Code LGW
UDI-Device Identifier00763000984656
UDI-Public(01)00763000984656(17)280228(20)01
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number977118
Device Catalogue Number977118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Initial Report FDA Received Date09/17/2026
Date Device Manufactured03/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"See H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale